Hail, Lubbock
- When
- September 3, 7:00 PM CST
- Where
- Lubbock County, 3 mi E of Wolfforth
- Measured
- 1 in hail
- Crop damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.500, -101.967
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Sep 3, 2:00 PM CST, 5 hours earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT MON SEP 3 2001 THE 12Z UA ANALYSIS REVEALS AN UPPER LEVEL RIDGE AXIS EXTENDING FROM THE FOUR CORNERS REGION NORTH AND NORTHEAST ACROSS THE WEST-CENTRAL CONUS. THE MAIN UPPER LEVEL JET AXIS WAS LOCATED ACROSS THE EXTREME NORTHERN CONUS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING WILL BE ALONG AND SOUTH OF AN OUTFLOW BOUNDARY WHICH EXTENDED FROM NEAR ASPERMONT NORTHWEST TO SOUTH OF LBB TO SOUTH OF CVS AT 19Z. WITH STEEP LAPSE RATES...DEEP MOISTURE...AND WEAK VERTICAL WIND SHEAR...A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS OVER THE SOUTHERN AND WESTERN SECTIONS OF THE CWFA LATE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE LARGE HAIL AND HIGH WINDS. THE THUNDERSTORMS MAY EVOLVE INTO AN MCS LATER THIS EVENING AND TRACK SOUTHEAST ALONG THE OUTFLOW BOUNDARY. THE H5 RIDGE WILL CONTINUE TO BUILD NORTHEAST INTO THE CENTRAL PLAINS OVER THE NEXT COUPLE OF DAYS. DEEPER MOISTURE AND LEFT OVER WEAK OUTFLOW BOUNDARIES...FROM CONVECTION THIS AFTERNOON AND TONIGHT...WILL PROVIDE SFC CONVERGENCE FOR ISOLATED TO SCATTERED THUNDERSTORMS THROUGH WEDNESDAY. ALSO A WEAK SHEAR AXIS ON THE SOUTH SIDE OF THE H5 RIDGE AXIS WILL REMAIN OVER WEST TX THROUGH THE END OF THE WEEK WHICH MAY HELP TO ENHANCE THE ENVIRONMENT FOR CONVECTIVE DEVELOPMENT. AFTERNOON HIGHS WILL COOL SLIGHTLY THE NEXT COUPLE OF DAYS AS UPPER AND LOW LEVEL WINDS BECOME EASTERLY. EXTENDED OUTLOOK: THE LONG RANGE MODELS ARE SIMILAR THROUGH FRIDAY. THE LONGER RANGE MODELS DIVERGE AFTER FRIDAY WITH THE MRF AND ECMWF DEVELOPING A LONG WAVE H5 TROF OVER THE EASTERN CONUS...IF THIS SOLUTION VERIFIES A WEAK FRONT MAY MOVE SOUTH ACROSS THE CWFA DURING THE WEEKEND. THE NOGAPS SHOWS A BROAD RIDGE OVER THE CENTRAL AND EASTERN CONUS WITH A LOW AMPLITUDE TROF IN THE WEST...IF THIS MODEL SOLUTION VERIFIES WE MAY WARM UP INTO THE 90S WITH SOUTHWEST FLOW ALOFT. ATTM I WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS WITH HIGH TEMPERATURES IN THE 80S TO NEAR 90. FRIONA 59 81 58 79 / 3 2 2 3 TULIA 59 83 59 80 / 3 2 2 3 BROWNFIELD 64 86 63 82 / 4 2 2 3 LUBBOCK 63 85 62 82 / 4 2 2 3 CHILDRESS 66 86 64 84 / 3 2 2 3 ASPERMONT 67 87 65 85 / 5 3 3 3 .LUB...NONE. 20
TXZ021>044-032115- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 222 PM CDT MON SEP 3 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM MULESHOE TO PLAINVIEW TO FLOYDADA TO DICKENS TO GUTHRIE THROUGH THIS EVENING. A MODERATELY UNSTABLE ATMOSPHERE EXISTS OVER THE SOUTH PLAINS AND LOW ROLLING PLAINS THIS AFTERNOON. OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS WILL HELP TO INITIATE STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL APPEARS TO BE THE MAIN THREAT BUT DAMAGING WINDS WILL ALSO BE POSSIBLE. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION.
TXZ021>044-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 522 PM CDT MON SEP 3 2001 SEVERE THUNDERSTORM WATCH 706 HAS BEEN CANCELED FOR LYNN... GARZA...KENT AND STONEWALL COUNTIES.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265862, 5265863.